Health eHeart Community

a forum hosted by the Health eHeart Alliance

Stanford study of statins


#1

Hi Forum - A group at Stanford is organizing a clinical trial of different ways to initiate statin therapy. They are going to try 2 strategies - starting low and increasing the dose vs. starting at the goal dose and decreasing the dose if necessary - to see which works better for patients.

What should we ask patients about to see which works better? What concerns do you have about statin treatment? What side effects are you concerned about? What would make you interested in participating in this study?


#2

Hi,
I think you should ask about side effects.
My concern about Statins side effect is the effect on the liver? Starting with the highest cholesterol medication dosage and then decreasing to the lowest dosages.


#3

The most important question I am facing after 14 years of Statin use is the side effects that are creeping up. Should I go off or continue. What are other benefits besides lowering the LDL. How am I going to feel after another 10 yers. Can go off and let me body heal and start again. ?
If going off after a prolong use, how long can I stay off without any possible threat to my health. Is going on and off a possible solution?


#4

Thanks, interesting questions!


#5

my concern about starting high and then lowering the levels is also side-effects. My dr started high and I demanded he lower the dose as the higher dose gave me such awful diarrhea that I couldn’t leave my house. The other concern is why should I evver take a dosage higher than needed? The potential side effects on my legs are awful.


#6

I’m resigned to the use of Atorvastin post-STMI with a right coronary artery blockage with drug-eluating stents. My blood fats could even be lower according to a Mayo Clinic physician. Leg pains are worse this summer with PT for exercise leg injuries. I now have strong Prinzmetal coronary artery spasms which are alleviated somewhat with L-arginine powder 9 grams daily and a 0.6 mg NTG transdermal patch from 9 pm to 9 am, diltiazem, 81 mg aspirin.


#7

I think the untold story of Statins is that it leads to diabetes. When I take Lipitor (I have been taking for more than a decade), my morning sugar goes high. When I stop blood sugar goes back to 95-100. I have now started Rosuvastatin hoping that while giving benefits of low cholesterol it might help in not elevating morning blood sugar level.


#8

Definitely need to study the side effects. I’ve tried several statins. All of them give me leg cramps. Came off of the last one and my good and bad cholesterol jumped over 100 each in 5 months! I would love to see a side effects study.